Alert archive / Mississippi / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this red flag warning at Oct 3, 2010, 3:45 AM CDT for 9 parishes in Louisiana; 47 counties in Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2010, 3:45 AM CDT (08:45 UTC)
- Expired
- Oct 3, 2010, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3397 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS84 KJAN 030845 RFWJAN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 345 AM CDT SUN OCT 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM 7 PM THIS EVENING UNTIL MONDAY AT 7 PM... MSZ029>033-038-039-044>046-050>052-056>058-064>066-072>074-031645- /O.UPG.KJAN.FW.A.0004.000000T0000Z-101005T0000Z/ /O.NEW.KJAN.FW.W.0004.101003T0845Z-101004T0000Z/ /O.NEW.KJAN.FW.A.0006.101004T0000Z-101005T0000Z/ WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 345 AM CDT SUN OCT 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING. NORTH WINDS NEAR 15 MPH WITH GUSTS TO 25 MPH WILL DEVELOP OVER THE AREA TODAY IN COMBINATION WITH RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. LIGHTER WINDS ARE EXPECTED MONDAY BUT IN COMBINATION WITH LOWER RELATIVE HUMIDITIES. HIGH FIRE DANGER CONDITIONS WILL CONTINUE ACROSS THE AREA. RED FLAG WARNINGS MAY BE NEEDED AGAIN MONDAY. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE PAST MONTH. AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY. OUTDOOR BURNING IS DISCOURAGED. A LARGE PORTION OF THE ARKLAMISS REGION HAS LOCAL BURN BANS IN EFFECT UNTIL FURTHER NOTICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>043-047>049-053>055-059>063-031645- /O.UPG.KJAN.FW.A.0005.000000T0000Z-101005T0000Z/ /O.NEW.KJAN.FW.W.0004.101003T0845Z-101004T0000Z/ /O.NEW.KJAN.FW.A.0006.101004T0000Z-101005T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 345 AM CDT SUN OCT 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING. NORTH WINDS NEAR 15 MPH WITH GUSTS TO 25 MPH WILL DEVELOP OVER THE AREA TODAY IN COMBINATION WITH RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. LIGHTER WINDS ARE EXPECTED MONDAY BUT IN COMBINATION WITH LOWER RELATIVE HUMIDITIES. HIGH FIRE DANGER CONDITIONS WILL CONTINUE ACROSS THE AREA. RED FLAG WARNINGS MAY BE NEEDED AGAIN MONDAY. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE PAST MONTH. AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY. OUTDOOR BURNING IS DISCOURAGED. A LARGE PORTION OF THE ARKLAMISS REGION HAS LOCAL BURN BANS IN EFFECT UNTIL FURTHER NOTICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 22
1 follow-up statement
545 WWUS84 KJAN 031901 RFWJAN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 201 PM CDT SUN OCT 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM 7 PM THIS EVENING UNTIL TUESDAY EVENING UNTIL 7 PM... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040315- /O.EXT.KJAN.FW.A.0006.101004T0000Z-101006T0000Z/ /O.CON.KJAN.FW.W.0004.000000T0000Z-101004T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 201 PM CDT SUN OCT 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY EVENING... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY EVENING UNTIL 7 PM. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTH WINDS NEAR 15 MPH WITH GUSTS TO 25 MPH WILL CONTINUE OVER THE AREA THIS AFTERNOON IN COMBINATION WITH RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. LIGHTER WINDS ARE EXPECTED MONDAY AND TUESDAY BUT IN COMBINATION WITH LOWER RELATIVE HUMIDITIES. HIGH FIRE DANGER CONDITIONS WILL CONTINUE ACROSS THE AREA. RED FLAG WARNINGS MAY BE NEEDED AGAIN MONDAY. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE PAST MONTH. AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY. OUTDOOR BURNING IS DISCOURAGED. A LARGE PORTION OF THE ARKLAMISS REGION HAS LOCAL BURN BANS IN EFFECT UNTIL FURTHER NOTICE. NORTHEAST LOUISIANA IS UNDER A STATE ENFORCED BURN BAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 17
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Oct 2, 9:04 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Oct 2, 9:04 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 904 PM CDT SAT OCT 2 2010 .UPDATE...DID A QUICK UPDATE TO ADJUST THE FIRE WEATHER PRODUCTS AND ZONES. REMOVED ANY MENTION OF THE RED FLAG WORDING AND UPDATED THE RED FLAG WATCH. ALSO ADJUSTED THE HOURLY TEMPS AND OVERNIGHT LOWS TO GET CLOSER TO THE LATEST GUIDANCE. RAISED LOWS IN A FEW LOCATIONS. COOLER AIR MAY BE DELAYED BEHIND THE FRONT. WINDS WILL BE VARIABLE THROUGH THE NIGHT...SO TEMPERATURES MAY NOT FALL AS QUICKLY. OTHERWISE THE FORECAST WAS OK. && .FIRE WEATHER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH 7 PM MONDAY. HIGH FIRE DANGER CONDITIONS WILL CONTINUE BECAUSE THE REGION REMAINS VERY DRY. ANOTHER DRY FRONT WILL MOVE ACROSS THE AREA TONIGHT...REINFORCING THE DRY AIR. THERE WAS A SMALL AREA OVER EASTERN ARKANSAS/WESTERN MISSISSIPPI WITH GUSTY WINDS FROM 15 TO 25 MPH AND GUSTS TO NEAR 30 MPH AT THIS TIME. THE NORTHWEST PORTIONS OF THE AREA WILL LIKELY CONTINUE TO SEE STRONG WINDS OVERNIGHT INTO THE EARLY MORNING. GUSTY WINDS FROM 15-20 MPH WITH GUSTS TO 25 MPH WILL SPREAD ACROSS THE REST OF THE AREA SUNDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL LIKELY FALL TO 25 PERCENT OR LOWER ACROSS THE AREA SUNDAY AFTERNOON. BURNING BANS REMAIN IN EFFECT FOR A LARGE PORTION OF THE ARKLAMISS. RED FLAG WARNINGS MAY BE NEEDED AGAIN SUNDAY. && .AVIATION...MODELS CONTINUE TO SHOW A TIGHT PRESSURE GRADIENT OVER THE EAST AND SOUTHEAST BY SUNDAY AFTERNOON. GUSTY NORTH WINDS CAN BE EXPECTED AROUND HBG...PIB...GTR AND MEI LATE SUNDAY MORNING INTO EARLY EVENING. WINDS MAY INCREASE TO 10 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS FOR THE REST OF THE AREA...BUT SHOULD DIMINISH A LITTLE EARLIER. HIGH PRESSURE WILL MOVE INTO THE NORTHWESTERN PORTIONS OF THE AREA BY EARLY AFTERNOON. OTHERWISE...CLEAR SKIES WILL CONTINUE WITH NO OBSTRUCTIONS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 49 72 43 72 / 0 0 0 0 MERIDIAN 47 73 39 72 / 0 0 0 0 VICKSBURG 48 71 40 73 / 0 0 0 0 HATTIESBURG 52 75 43 75 / 0 0 0 0 NATCHEZ 50 70 42 72 / 0 0 0 0 GREENVILLE 46 71 41 71 / 0 0 0 0 GREENWOOD 43 70 38 70 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FIRE WEATHER WATCH THROUGH MONDAY EVENING FOR MSZ018-019-025>066- 072>074. LA...FIRE WEATHER WATCH THROUGH MONDAY EVENING FOR LAZ007>009-015-016- 023>026. AR...FIRE WEATHER WATCH THROUGH MONDAY EVENING FOR ARZ074-075. &&
Hazardous weather outlook, Oct 2, 7:52 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 752 PM CDT SAT OCT 2 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 752 PM CDT SAT OCT 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY HIGH FIRE DANGER CONDITIONS WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY. A REINFORCING COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT AND HELP TO INCREASE WINDS FOR SUNDAY. LOOK FOR NORTHERLY WINDS...SUSTAINED FROM 15 TO 20 MPH WITH GUSTS BETWEEN 20 AND 30 MPH. MINIMUM HUMIDITY VALUES WILL RANGE FROM 25 TO 30 PERCENT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY DANGEROUS FIRE CONDITIONS WILL LINGER INTO NEXT WEEK AS DRY AIR HOLDS FIRM...RESULTING IN LOW DAYTIME RELATIVE HUMIDITIES. SURFACE WINDS WILL BE MORE MARGINAL AS NORTHEAST SURFACE WINDS WILL RANGE FROM 6 TO 12 MPH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Oct 2, 10:44 PM CDT, 5 hours 1 minute before
FIRE DANGER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1044 PM CDT SAT OCT 2 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1044 PM CDT SAT OCT 2 2010 ...HIGH FIRE DANGER CONDITIONS CONTINUE ACROSS THE ARKLAMISS REGION... ACCORDING TO AREA FORESTRY COMMISSIONS AND US FOREST SERVICE, RECENT DRY CONDITIONS HAVE MADE OUTDOOR BURNING INCREASINGLY HAZARDOUS. CONDITIONS ARE SUCH THAT A SPARK FROM EQUIPMENT, THE HEAT FROM A CATALYTIC CONVERTER, OR ANY HEAT SOURCE COULD START A GRASS OR BRUSH FIRE. BREEZY CONDITIONS MAKE IT DIFFICULT TO CONTAIN BURNING DEBRIS OR TRASH AND COULD HINDER FIRE CONTAINMENT EFFORTS. AREA COMMISSIONS HAVE REPORTED SMALL GRASS AND BRUSH FIRES ACROSS THE ARKLAMISS REGION WITH AREAS OF ONE TO THREE ACRES IN MOST CASES. THE COMBINATION OF DRY FINE FUELS, SUCH AS GRASS, AND LOW RELATIVE HUMIDITY HAVE RESULTED IN INCREASED FIRE DANGER ACROSS THE ARKLAMISS REGION. MINIMUM RELATIVE HUMIDITY WILL RANGE FROM 20 TO 25 PERCENT AT SOME LOCATIONS SUNDAY. A DRY COLD FRONT THAT WILL MOVE THROUGH THE REGION TONIGHT WILL RESULT IN WIND SPEEDS FROM 15 TO 25 MPH ACROSS THE AREA TONIGHT AND SUNDAY WITH HIGHER GUSTS POSSIBLE. FIRES PLACE AREA FORESTRY COMMISSIONS, FIRE DEPARTMENTS AND OTHER FIRE CONTROL AGENCIES IN LIFE THREATENING SITUATIONS, AND CAN ENDANGER COMMUNITIES. PLEASE USE CAUTION AND HELP PREVENT FOREST AND GRASS FIRES. AREA FORESTRY COMMISSIONS AND US FOREST SERVICE URGE THE PUBLIC TO COMPLY WITH LOCAL BURN BANS AND REFRAIN FROM ANY OUTDOOR BURNING. WHEN BARBECUING, TAKE THE UTMOST CARE. DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS ONE OR TWO DAYS AFTER BEING USED. BURN BANS ARE CURRENTLY IN EFFECT FOR THE FOLLOWING AREAS: SOUTHEAST ARKANSAS: ASHLEY AND CHICOT COUNTIES NORTHEAST LOUISIANA: MOREHOUSE...RICHLAND...WEST CARROLL...FRANKLIN...TENSAS...CATAHOULA...AND MADISON PARISHES CENTRAL MISSISSIPPI: ADAMS...ATTALA...CLAY...COPIAH...FORREST... GRENADA...HIND S...HOLMES...JONES...KEMPER...LAMAR...LAUDERDALE... LOWNDES... MARION...NESHOBA...RANKIN...SCOTT...SIMPSON... WARREN...AND WASHINGTON COUNTIES. 17/03
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:45 AM CDT | Fire Weather Watch | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 31 hr |
Nearby
Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Louisiana, 2010Red Flag Warnings in Arkansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.